Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 149, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2015, 1:03 PM CDT for Parker County, Wise County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 1:03 PM CDT (18:03 UTC)
- Expired
- Jun 17, 2015, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 68 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:45 PM CDT | FLASH FLOOD | Chico, TX | SEVERAL ROADS CLOSED AND NUMEROUS TRAFFIC ACCIDENTS ACROSS THE COUNTY |
| Jun 17, 2:40 PM CDT | FLASH FLOOD | Paradise, TX | NUMEROUS ROADS CLOSED ACROSS WISE COUNTY...ESPECIALLY NEAR CHICO AND PARADISE. |
| Jun 17, 2:45 PM CDT | FLASH FLOOD | Springtown, TX | NUMEROUS ROADS CLOSED, MAINLY ACROSS THE NORTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WGUS54 KFWD 171803
FFWFWD
TXC367-497-172100-
/O.NEW.KFWD.FF.W.0149.150617T1803Z-150617T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PARKER COUNTY IN NORTH CENTRAL TEXAS...
WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 400 PM CDT
* AT 102 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
MODERATE TO HEAVY RAIN FALLING ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEATHERFORD...MINERAL WELLS...AZLE...DECATUR...BRIDGEPORT...
BRIAR...PECAN ACRES...WILLOW PARK...RENO...SPRINGTOWN...HUDSON
OAKS...ALVORD...NEW FAIRVIEW...AURORA...BOYD...CHICO...PARADISE...
COOL...BOONSVILLE AND MINERAL WELLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3343 9738 3299 9740 3299 9754 3276 9755
3276 9806 3300 9805 3300 9792 3343 9792
$$
AJS1 follow-up statement
334
WGUS74 KFWD 171959
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT WED JUN 17 2015
TXC367-497-172100-
/O.CON.KFWD.FF.W.0149.000000T0000Z-150617T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARKER TX-WISE TX-
259 PM CDT WED JUN 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHERN PARKER AND WISE COUNTIES...
AT 240 PM CDT...WISE COUNTY LAW ENFORCEMENT REPORTED THAT FARM TO
MARKET ROADS 51...2123...AND 3259 IN WISE COUNTY WERE CLOSED. IN
ADDITION...ROADS NEAR THE COMMUNITIES OF PARADISE AND CHICO WERE
CLOSED DUE TO HIGH WATER. OFFICIALS IN PARKER COUNTY ALSO NOTED THAT
NUMEROUS ROADS ACROSS NORTHERN SECTIONS OF PARKER COUNTY NEAR THE
COMMUNITY OF SPRINGTOWN...WERE ALSO CLOSED DUE TO FLOOD WATERS. AN
ADDITIONAL ONE TO TWO INCHES OF RAINFALL CAN BE EXPECTED OVER THE
NEXT TWO TO THREE HOURS ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEATHERFORD...MINERAL WELLS...AZLE...DECATUR...BRIDGEPORT...BRIAR...
PECAN ACRES...WILLOW PARK...RENO...SPRINGTOWN...HUDSON OAKS...
ALVORD...NEW FAIRVIEW...AURORA...BOYD...CHICO...PARADISE...COOL...
BOONSVILLE AND MINERAL WELLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. IF POSSIBLE...AVOID UNNECESSARY TRAVEL
ACROSS WISE AND NORTHERN PARKER COUNTY.
ALSO...STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN
BECOME UNSTABLE AND UNSAFE.
&&
LAT...LON 3343 9738 3299 9740 3299 9754 3276 9755
3276 9806 3300 9805 3300 9792 3343 9792
$$
BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:30 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 17, 11:30 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1130 AM CDT WED JUN 17 2015 .DISCUSSION... TD BILL CONTINUES TO DUMP CONSIDERABLE RAINFALL OVER ITS NORTHWEST TO NORTHEAST PERIPHERY AND IN A BAND THAT PINWHEELS EAST AND SOUTHEAST FROM THE CENTRAL RED RIVER. OBS SITES IN THESE AREAS ARE REPORTING A GENERAL 1/4 TO 1/2 INCH AN HOUR RAINFALL RATES...BUT RADAR SHOWS SOME AREAS MAY BE RECEIVING AROUND ONE INCH AN HOUR. CURRENT RADAR STORM TOTAL PRECIPITATION SHOWS A GENERAL 2 TO 3 INCH RAINFALL ALONG THE I-35 CORRIDOR FROM WACO TO FORT WORTH AND DECATUR...BUT EMBEDDED ARE SOME 4 PLUS INCH AMOUNTS. 11 AM SURFACE WINDS INDICATE TD BILL WAS LOCATED OVER SOMERVELL COUNTY WHILE THE KFWS RADAR SHOWS THE ECHO CIRCULATION OVER WEST- CENTRAL JOHNSON COUNTY. BILL WILL CONTINUE TO MOVE NORTH AT 15 MPH THIS AFTERNOON AND SHOULD BE MOVING INTO SOUTHERN MONTAGUE COUNTY AT 7 PM AND INTO SOUTHERN OKLAHOMA BY MIDNIGHT. ADDITIONAL DEVELOPMENT OF CONVECTION...BOTH SCATTERED AND A FEEDER-BAND...IS EXPECTED DURING THE AFTERNOON HOURS. ADJUSTED POPS DOWNWARD OVER THE SOUTHWEST AND SOUTH WHERE LESS ACTIVITY IS EXPECTED. ALSO...THE WIND ADVISORY WILL CONTINUE AS IS FOR THE AFTERNOON AS HIGHER MOMENTUM WIND ALOFT CONTINUES TO BE TRANSPORTED TO THE SURFACE. MUCH OF THE METROPLEX HAS SEEN PEAK WINDS IN THE 32 TO 37 MPH /28 TO 32 KNOTS/ RANGE THIS MORNING. 75 && .AVIATION... /ISSUED 703 AM CDT WED JUN 17 2015/ /12Z TAFS/ REMNANTS OF TROPICAL STORM BILL CONTINUE TO PUSH NORTH THROUGH TEXAS THIS MORNING WITH WIDESPREAD MODERATE RAINFALL ACROSS MUCH OF THE AREA. MODERATE TO HEAVY RAINFALL WILL PREVAIL AT LEAST THROUGH THE MORNING HOURS IN THE METROPLEX WITH VIS TEMPORARILY DROPPING TO AROUND 1SM AND CIGS AROUND 800FT. THE CENTER OF CIRCULATION IS NEAR WACO NOW AND WILL CONTINUE NORTH THROUGH THE DAY WITH PRECIPITATION LIKELY TAPERING OFF A BIT LATER THIS AFTERNOON. AT WACO...THE HEAVIEST OF THE PRECIPITATION IS ALREADY NORTH OF THE AIRPORT BUT SOME ADDITIONAL SHOWERS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE DAY. CURRENT THINKING IS THAT THE BULK OF THE PRECIPITATION WILL MOVE NORTH BY LATE AFTERNOON AND WE WILL HAVE TO SEE IF ADDITIONAL SHOWERS DEVELOP ON THE BACK SIDE OF THIS SYSTEM OR IF NEW ACTIVITY DEVELOPS OVERNIGHT. A BRIEF PERIOD OF VFR CONDITIONS MAY DEVELOP THIS EVENING BUT A RETURN TO MVFR CIGS IS EXPECTED OVERNIGHT. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 73 87 74 91 / 100 90 60 30 30 WACO, TX 81 74 87 74 91 / 90 80 60 30 20 PARIS, TX 80 72 83 72 88 / 100 90 80 50 40 DENTON, TX 77 72 87 73 91 / 100 90 60 40 30 MCKINNEY, TX 79 73 85 73 89 / 100 90 70 40 30 DALLAS, TX 79 73 87 74 91 / 100 90 70 40 30 TERRELL, TX 80 74 86 73 90 / 90 90 70 40 30 CORSICANA, TX 80 74 86 73 90 / 100 70 60 40 30 TEMPLE, TX 82 73 86 73 90 / 70 80 60 30 20 MINERAL WELLS, TX 77 70 88 72 91 / 100 60 50 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ091>095-102>107- 117>123-133>135-145>148-159>161. && /75
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT WED JUN 17 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 415 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THE REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO MOVE NORTH THROUGH THE REGION TODAY PRODUCING HEAVY RAINFALL. RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED HEAVIER AMOUNTS MAY PRODUCE SOME FLASH FLOODING THROUGH THIS EVENING. REMNANT TROPICAL CYCLONES OFTEN TIMES PRODUCE TORNADOES. THE THREAT FOR FAST MOVING TROPICAL TORNADOES WILL CONTINUE THROUGH THIS EVENING. THE AREAS WITH THE HIGHEST TORNADO THREAT ARE EXPECTED TO BE EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THURSDAY INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH TEXAS THROUGH TONIGHT. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:05 PM CDT | River Flood Warning | FWD | McLennan | 23 hr |
| Jun 16, 9:05 PM CDT | River Flood Warning | FWD | McLennan | 34 hr |
| Jun 16, 9:05 PM CDT | River Flood Warning | FWD | Milam | 61 hr |
| Jun 16, 9:05 PM CDT | River Flood Warning | FWD | Limestone | 62 hr |
| Jun 16, 9:05 PM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Jun 17, 1:41 AM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| Jun 17, 4:09 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Jun 17, 7:00 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 3 hr |
| Jun 17, 8:05 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Jun 17, 8:36 AM CDT | Wind Advisory | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 22 more | 18 hr |
| Jun 17, 8:43 AM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Jun 17, 9:05 AM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 3 hr |
| Jun 17, 9:12 AM CDT | Areal Flood Advisory | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 3 hr |
| Jun 17, 9:34 AM CDT | River Flood Warning | FWD | Hunt | 48 hr |
| Jun 17, 9:34 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Jun 17, 9:35 AM CDT | Areal Flood Advisory | FWD | Wise | 3 hr |
| Jun 17, 9:36 AM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 17, 9:36 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 10 days |
| Jun 17, 9:36 AM CDT | River Flood Warning | FWD | Wise | 60 hr |
| Jun 17, 9:36 AM CDT | River Flood Warning | FWD | Collin | 53 hr |
| Jun 17, 9:36 AM CDT | River Flood Warning | FWD | Denton | 9 days |
| Jun 17, 10:16 AM CDT | Areal Flood Advisory | FWD | Dallas, Rockwall, Tarrant | 3 hr |
| Jun 17, 10:21 AM CDT | Areal Flood Advisory | FWD | Erath, Hood, Somervell | 3 hr |
| Jun 17, 11:04 AM CDT | Areal Flood Advisory | FWD | Collin, Denton | 3 hr |
| Jun 17, 11:46 AM CDT | Areal Flood Advisory | FWD | Parker | 119 min |
| Jun 17, 11:58 AM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 2 hr |
| Jun 17, 12:30 PM CDT | Areal Flood Advisory | FWD | Wise | 2 hr |
| Jun 17, 1:19 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 17, 2:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 3 hr |
| Jun 17, 3:01 PM CDT | Special Weather Statement | FWD | Milam | 44 min |
| Jun 17, 3:15 PM CDT | Flash Flood Warning | FWD | Cooke, Montague | 17 hr |
| Jun 17, 3:43 PM CDT | Special Weather Statement | FWD | Navarro | 47 min |
| Jun 17, 3:45 PM CDT | River Flood Warning | FWD | Cooke | 24 hr |
| Jun 17, 3:45 PM CDT | River Flood Warning | FWD | Denton | 41 hr |
| Jun 17, 3:48 PM CDT | Tornado Warning | FWD | Navarro | 27 min |
| Jun 17, 4:01 PM CDT | Flash Flood Warning | FWD | Parker, Wise | 3 hr |
| Jun 17, 4:08 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 17, 4:16 PM CDT | Special Weather Statement | FWD | Navarro | 44 min |
| Jun 17, 4:17 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 17, 4:33 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Jun 17, 4:53 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
| Jun 17, 4:59 PM CDT | Special Weather Statement | FWD | Navarro, Van Zandt | 61 min |
| Jun 17, 5:37 PM CDT | Areal Flood Advisory | FWD | Henderson, Hopkins, Hunt, Kaufman, Navarro, Rains and 1 more | 3 hr |
| Jun 17, 5:57 PM CDT | Special Weather Statement | FWD | Limestone | 63 min |
| Jun 17, 6:04 PM CDT | River Flood Warning | FWD | Parker | 43 hr |
| Jun 17, 6:12 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
| Jun 17, 6:34 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Jun 17, 6:50 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 17, 6:58 PM CDT | Flash Flood Warning | FWD | Wise | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.